Hi, due to severe arthritis in both of my knees and being put on a waiting list for replacement surgery, I was prescribed Oxycontin for the pain as at the height of my pain, it was the only drug that seemed to provide me some relief. I have been on Oxycontin for 1-1/2 years and was probably taking 50 mg. every 8 hours for 9 months or so. I finally had my second knee replacement on June 2nd and after surgery my dosage went to 60 mg. every 8 hours from 50 mg. every 8 hours because I didn't want to go any higher. Since my surgery I have slowly weaned myself off of the drug, yesterday I only took 2 10 mg. 12 hours apart and then took 1 10 mg. this morning and nothing since. I have however experienced the excessive yawning, diarrhea and fatigue. Did I wean myself off the drugs too fast? How long can I expect these symptoms to last? I thought by weaning myself off this way, I would have no withdrawal symptoms. Thanks for your response.
Greetings from the forum and we would like to give you some tips for withdrawal.
The time it takes to accomplish, and the overall difficulty of opiate Dose Reduction for each person depends on a number of different factors - the person's tolerance to the opiate, the strength of the opiate taken, how long it's been used, how big the patient is, length of dependency, dealing with withdrawals, etc. All are factors in lowering your dosage intake of any opiate or opiate analgesic.
You can always ask your doctor for Suboxone, which is a withdrawal easement drug.
Your best option is to reduce your current dependency level to one that doesn't give you withdrawals.
If you're having withdrawals because your dependency level is higher than your dosages, then you need to lower your level to the point where you're comfortable again.
When starting this, it's always best if you can begin on a long weekend or during a holiday. If you can take time off, it's even better. There will be times where it's desirable to sedate yourself.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.